# SDR 2023FA0000321

- Difficulty date: May 26, 2023
- Submitted: June 20, 2023
- Operation: General aviation
- Aircraft: N4189F
- Make and model: Cessna 172
- Aircraft serial: 46089
- Aircraft time: 4,100 hours, 4,100 cycles
- Engine: Cont O300A
- Engine time: 570 hours, 570 cycles
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Piston
- Part number: SA10200A20P
- Part serial: 20000012961
- Condition: Failed
- Location: Zone 400
- Part time: 1 hours, 1 cycles
- Stage of operation: CR
- How discovered: V
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

INSTALLED NEW CYLINDER KIT WITH VALVES AND PISTON.  PISTON MELTED AT UPPER RING, SCORED THE CYLINDER WALL, AND BLEW A HOLE THROUGH ONE SIDE.   CYLINDER LOST ALL COMPRESSION AND OVERHEATED.  METAL DEBRIS ENTERED THE ENGINE CASE AND ATTACHED TO THE HYDRAULIC LIFTERS.  CRANKSHAFT LOBES SHOW SOME METAL IMBEDDED AND PITTING IN LESS THAN 1-HOUR RUNNING TIME.   PISTON PIN WILL NOT COME OUT OF THE PISTON OR CONNECTING ROD.
